Breastfeeding Moms

Featured Posts
bluesubaru
is lexapro safe?
July 20, 2009 at 3:58 PM

i am having some anxity issues mostly from stress, but the dr recommend me taking lexapro.  i took paxil before i had kids and it had horrable side effets i didn't even realize untill i went off of it.

 anyway, i am still breastfeeding and i have noticed a lot of people saying it is not safe to take while breastfeeding, heck i do not even take certin vitimins because they  could be bad.

 my symtoms of anxiety are not horrable, they just come up every once and awhile. my husband has a stressful job, i am at home, and i have two little kids. it is a lot of stress sometime i feel like a single mom.

 do any of you take an anitdepressent? if so what do you take, what are the side effects. paxil made me a zombie, and sex was so horrable. i gained a lot of weight too

Replies

  • LKRA
    by LKRA
    July 20, 2009 at 4:03 PM

    http://toxnet.nlm.nih.gov/cgi-bin/sis/search/f?./temp/~mjt6Bt:2

    Lexapro is okay to take, but there are other meds that are safer. I take Zoloft, which has a better "safe" rating, I guess it's called, than most. My doctor also recommended Wellbutrin. The only side effect I have with Zoloft is that I clench my jaw when I sleep, so it pops in the morning. :) That's about it.

  • pamela_in_fl
    July 21, 2009 at 10:06 AM

    I also take Zoloft, for postpartum. It depends on your dose. I get very tired but I am slowly adjusting to it. For the first three weeks or so I had some stomach upset no matter what I ate. It's all evening out now. I've been on it now for about four weeks give or take. All drugs have that rating for nursing moms. I personally won't take Lexapro. The Zoloft seems to have the most minimal amount that goes into the milk. I looked into it a lot before taking it. From my research Zoloft was first, then Paxil for safety. Do some Googling to make you feel better! I also called the La Leche League to confirm!

  • bluesubaru
    July 21, 2009 at 7:57 PM

    paxil is the devil i have been on it, it is so not safe at all.

    i did google lexapro the side effects are really the same as paxil i think the drs are pushing the lexapro. i am tierd enough the way it is, i do not need to be more tierd.

  • harmonysmommy06
    July 21, 2009 at 11:14 PM

    ive been on a few things and ive found that lexapro is like a 'magic drug' for me.  it helps me SO MUCH and my dd has shown no affects to it. 

  • LKRA
    by LKRA
    July 22, 2009 at 10:01 AM

    My stomach has been a mess since I started Zoloft; I thought it was all the blackberries I've been eating! LOL Does it really cause upset stomach?

    Quoting pamela_in_fl:

    I also take Zoloft, for postpartum. It depends on your dose. I get very tired but I am slowly adjusting to it. For the first three weeks or so I had some stomach upset no matter what I ate. It's all evening out now. I've been on it now for about four weeks give or take. All drugs have that rating for nursing moms. I personally won't take Lexapro. The Zoloft seems to have the most minimal amount that goes into the milk. I looked into it a lot before taking it. From my research Zoloft was first, then Paxil for safety. Do some Googling to make you feel better! I also called the La Leche League to confirm!


  • pamela_in_fl
    July 22, 2009 at 10:45 AM


    Quoting LKRA:

    My stomach has been a mess since I started Zoloft; I thought it was all the blackberries I've been eating! LOL Does it really cause upset stomach?

    Quoting pamela_in_fl:

    I also take Zoloft, for postpartum. It depends on your dose. I get very tired but I am slowly adjusting to it. For the first three weeks or so I had some stomach upset no matter what I ate. It's all evening out now. I've been on it now for about four weeks give or take. All drugs have that rating for nursing moms. I personally won't take Lexapro. The Zoloft seems to have the most minimal amount that goes into the milk. I looked into it a lot before taking it. From my research Zoloft was first, then Paxil for safety. Do some Googling to make you feel better! I also called the La Leche League to confirm!

     

    It sure does!

    Less serious Zoloft side effects may include:

    • drowsiness, dizziness, tired feeling;

    • mild nausea, stomach pain, upset stomach, constipation;

    • dry mouth;

    • changes in appetite or weight;

    • sleep problems (insomnia); or

    • decreased sex drive, impotence, or difficulty having an orgasm.


     

  • LKRA
    by LKRA
    July 22, 2009 at 11:01 AM

    Oh. LOL I hate to be graphic, but I have NOT had constipation. LMAO I'll blame it on the blackberries. :)

    Quoting pamela_in_fl:

     

    Quoting LKRA:

    My stomach has been a mess since I started Zoloft; I thought it was all the blackberries I've been eating! LOL Does it really cause upset stomach?

    Quoting pamela_in_fl:

    I also take Zoloft, for postpartum. It depends on your dose. I get very tired but I am slowly adjusting to it. For the first three weeks or so I had some stomach upset no matter what I ate. It's all evening out now. I've been on it now for about four weeks give or take. All drugs have that rating for nursing moms. I personally won't take Lexapro. The Zoloft seems to have the most minimal amount that goes into the milk. I looked into it a lot before taking it. From my research Zoloft was first, then Paxil for safety. Do some Googling to make you feel better! I also called the La Leche League to confirm!

     

    It sure does!

    Less serious Zoloft side effects may include:

    • drowsiness, dizziness, tired feeling;

    • mild nausea, stomach pain, upset stomach, constipation;

    • dry mouth;

    • changes in appetite or weight;

    • sleep problems (insomnia); or

    • decreased sex drive, impotence, or difficulty having an orgasm.


     


  • pamela_in_fl
    July 22, 2009 at 3:11 PM

     

     

    LMAO!! I didn't either!! Upset stomach is listed there too... we all know what that can lead to!

    Quoting LKRA:

    Oh. LOL I hate to be graphic, but I have NOT had constipation. LMAO I'll blame it on the blackberries. :)

    Quoting pamela_in_fl:

     

    Quoting LKRA:

    My stomach has been a mess since I started Zoloft; I thought it was all the blackberries I've been eating! LOL Does it really cause upset stomach?

    Quoting pamela_in_fl:

    I also take Zoloft, for postpartum. It depends on your dose. I get very tired but I am slowly adjusting to it. For the first three weeks or so I had some stomach upset no matter what I ate. It's all evening out now. I've been on it now for about four weeks give or take. All drugs have that rating for nursing moms. I personally won't take Lexapro. The Zoloft seems to have the most minimal amount that goes into the milk. I looked into it a lot before taking it. From my research Zoloft was first, then Paxil for safety. Do some Googling to make you feel better! I also called the La Leche League to confirm!

     

    It sure does!

    Less serious Zoloft side effects may include:

    • drowsiness, dizziness, tired feeling;

    • mild nausea, stomach pain, upset stomach, constipation;

    • dry mouth;

    • changes in appetite or weight;

    • sleep problems (insomnia); or

    • decreased sex drive, impotence, or difficulty having an orgasm.


     

     


  • bluesubaru
    July 30, 2009 at 4:30 PM

    okay, i decided it wasn't worth it to take any drugs, thank god at this point i can have that option. i can not have those side effects i am with my kids 247 i can have those side effects, and i can say after having two kids and my husband is now sterile i want good sex

Breastfeeding Moms

Active Posts in All Groups
More Active Posts
Featured Posts in All Groups
More Featured Posts
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN